MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 U.SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 U.SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX576T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the complainant, the valve was believed to have a blockage and no readjustments were able to be performed.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.No further information available.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: no abnormalities were observed.Permeability test: the test showed that both valves are permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 2.35 cmh2o.This is within the specified tolerance of 3 cmh2o ± 3 cmh2o.Additionally, the shuntassistant 2.0 was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant® 2.0 had a pressure of 20.04 cmh2o.This is within the specified tolerance of 20 cmh2o +4/-2 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant 2.0 is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: with a slightly increased measured value, the braking force of the progav 2.0 was not within the specified tolerance.However, the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valves were compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valves.After dismantling of the valves, minimal deposits were found in the progav 2.0.In the shuntassistant 2.0 were found no visible deposits.Results: we would like to note in advance that the returned product was not further submerged in liquid at the time of receipt.The testing of valves sent in in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.Despite this we have tested the device to the best of our abilities.Based on our investigation results, we cannot identify a blockage or non- adjustability of the valves.At the time of the investigation, it was not clear to us how the mentioned functional impairment occurred.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS SA2.0 20 U.SPRUNG RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11844980
Report Number3004721439-2021-00126
Device Sequence Number17268999
Product Code JXG
UDI-Device Identifier04041906502522
UDI-Public4041906502522
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberFX576T
Device Catalogue NumberFX576T
Device Lot Number20049675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;